Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Denver/Boulder, CO

June 10, 20139 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 10, 2013, 12:10 PM MDT for 9 counties in Colorado. It took effect at Jun 11, 2013, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 12:10 PM MDT (18:10 UTC)
In effect from
Jun 11, 2013, 9:00 AM MDT
Expired
Jun 11, 2013, 9:00 PM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 47 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4139 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS85 KBOU 101810
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1210 PM MDT MON JUN 10 2013

...CRITICAL WILDLAND FIRE DANGER FOR PORTIONS OF NORTHEAST 
AND CENTRAL COLORADO TODAY AND TUESDAY...

COZ214-216-110330-
/O.UPG.KBOU.FW.A.0002.130610T1900Z-130611T0300Z/
/O.NEW.KBOU.FW.W.0005.130610T1900Z-130611T0300Z/
/O.UPG.KBOU.FW.A.0003.130611T1500Z-130612T0300Z/
/O.NEW.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
1210 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS FOR THE SOUTHERN FOOTHILLS AND PARK COUNTY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
VERY LOW HUMIDITIES AND GUSTY WINDS FOR THE SOUTHERN FOOTHILLS AND
PARK COUNTY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR MOSTLY DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 9
PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM
9 AM TO 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY
SOUTHWEST WINDS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
FIRE WEATHER ZONES 214 AND 216.

* AFFECTED AREA...FIRE WEATHER ZONES 214 AND 216 TODAY AND
  TUESDAY.

* TIMING...FROM 1 PM MDT TO 9 PM MDT MONDAY...AND 9 AM TO 9 PM 
  TUESDAY. 

* THUNDERSTORMS...MOSTLY DRY. THESE HIGH BASED STORMS HAVE THE
  POTENTIAL TO PRODUCE STRONG AND GUSTY OUTFLOW WINDS AND DRY
  LIGHTNING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH.

* RELATIVE HUMIDITY...4 TO 12 PERCENT.

* IMPACTS...LIGHTNING FROM MOSTLY DRY THUNDERSTORMS MAY START
  FIRES MONDAY AFTERNOON AND EARLY EVENING. GUSTY WINDS AND LOW
  HUMIDITIES MAY ALSO CAUSE RAPID FIRE GROWTH OR EXTREME FIRE
  BEHAVIOR ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ246-247-110330-
/O.UPG.KBOU.FW.A.0003.130611T1500Z-130612T0300Z/
/O.NEW.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
1210 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN
FOOTHILLS...PARK...LINCOLN AND EASTERN ELBERT COUNTIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 9 AM TO 9 PM
MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...9 AM TUESDAY TO 9 PM TUESDAY EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...4 TO 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE
  GROWTH OR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
978 
WWUS85 KBOU 110252
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
852 PM MDT MON JUN 10 2013

...CRITICAL WILDLAND FIRE DANGER FOR PORTIONS OF NORTHEAST AND
CENTRAL COLORADO FOR TUESDAY...

COZ214-216-111200-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-130611T0300Z/
/O.CON.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
852 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR THUNDERSTORMS FOR THE SOUTHERN FOOTHILLS AND PARK
COUNTY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS FOR THE SOUTHERN FOOTHILLS AND PARK COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONES 214 AND 216.

* TIMING...9 AM TO 9 PM TUESDAY.

* THUNDERSTORMS...MOSTLY DRY. ISOLATED HIGH BASED STORMS HAVE THE
  POTENTIAL TO PRODUCE STRONG AND GUSTY OUTFLOW WINDS AND DRY
  LIGHTNING UNTIL MIDNIGHT TONIGHT. NO THUNDERSTORMS ARE EXPECTED
  ON TUESDAY.

* WINDS...SOUTHWEST WINDS 10 TO 20 MPH TONIGHT...INCREASING AND
  SHIFTING SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  ON TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT BY TUESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY ALSO CAUSE RAPID
  FIRE GROWTH OR EXTREME FIRE BEHAVIOR ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ246-247-111200-
/O.CON.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
852 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN FOOTHILLS...PARK...LINCOLN AND EASTERN ELBERT COUNTIES...

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...9 AM TUESDAY TO 9 PM TUESDAY EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE 
  GROWTH OR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
362 
WWUS85 KBOU 111040
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
440 AM MDT TUE JUN 11 2013

...VERY HIGH TO EXTREME FIRE DANGER FOR THE FOOTHILLS AND SOUTH
PARK TODAY...

COZ215-111845-
/O.EXA.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
440 AM MDT TUE JUN 11 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 215...THE FOOTHILLS OF BOULDER
  AND LARIMER COUNTIES.

* TIMING...9 AM TUESDAY TO 9 PM TUESDAY EVENING.

* WINDS...WEST 15 TO 25 MPH. GUSTS UP TO 45 MPH THIS AFTERNOON AND
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND RECORD HIGH
  TEMPERATURES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE
  BEHAVIOR OF ANY FIRE THAT STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ214-216-246-247-111845-
/O.CON.KBOU.FW.W.0006.130611T1500Z-130612T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
440 AM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR THUNDERSTORMS FOR THE SOUTHERN
FRONT RANGE FOOTHILLS AND PARK COUNTY AS WELL AS EASTERN ELBERT
AND LINCOLN COUNTIES...

* AFFECTED AREA...FIRE WEATHER ZONES 214...216...246 AND 247.

* TIMING...9 AM TO 9 PM TUESDAY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND RECORD HIGH
  TEMPERATURES WILL CAUSE RAPID FIRE GROWTH OR EXTREME FIRE
  BEHAVIOR OF ANY FIRES THAT START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GIMMESTAD
094 
WWUS85 KBOU 111857
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1257 PM MDT TUE JUN 11 2013

...RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS AND VERY LOW
HUMIDITIES FOR THE FRONT RANGE FOOTHILLS...SOUTH PARK...AND
EASTERN ELBERT AND LINCOLN COUNTIES...ZONES 214 THROUGH
216...246...AND 247 UNTIL 9 PM MDT...

.STRONG WESTERLY WINDS WILL COMBINE WITH RECORD HIGH TEMPERATURES
AND VERY LOW HUMIDITIES THROUGH THE REST OF THE AFTERNOON. THIS
WILL COMBINE TO PRODUCE VERY HIGH TO EXTREME FIRE DANGER WHERE
FUELS ARE SUFFICIENTLY DRY. CONDITIONS WILL GRADUALLY IMPROVE BY
OR SHORTLY AFTER SUNSET THIS EVENING AS WINDS RELAX AND
TEMPERATURES BEGIN TO COOL.

COZ214>216-246-247-120300-
/O.CON.KBOU.FW.W.0006.000000T0000Z-130612T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
1257 PM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE
FOOTHILLS...PARK COUNTY...AS WELL AS EASTERN ELBERT AND LINCOLN
COUNTIES...

* AFFECTED AREA...FIRE WEATHER ZONES 214...215...216...246 AND 
  247.

* TIMING...UNTIL 9 PM TUESDAY EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...4 TO 10 PERCENT.

* IMPACTS...GUSTY WINDS...EXTREMELY LOW HUMIDITIES...AND RECORD
  HIGH TEMPERATURES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE
  BEHAVIOR OF ANY EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
395 
WWUS85 KBOU 120300
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
900 PM MDT TUE JUN 11 2013


COZ214>216-246-247-120400-
/O.EXP.KBOU.FW.W.0006.000000T0000Z-130612T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
900 PM MDT TUE JUN 11 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS...PARK
COUNTY...AS WELL AS EASTERN ELBERT AND LINCOLN COUNTIES...

WINDS WERE GRADUALLY DECREASING THIS EVENING SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 10, 10:40 AM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 10, 10:40 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT MON JUN 10 2013

.UPDATE...

&&

.SHORT TERM...HAVE UPDATED FORECAST GRIDS TO NUDGE UP TODAY/S MAX
TEMPERATURES A DEG OR TWO...PARTICULARLY ALONG THE FRONT RANGE WITH
CURRENT READINGS RUNNING 8-13 DEG F AHEAD OF YESTERDAY AT THIS
TIME. TEMPERATURE AT DIA WAS ACTUALLY 19 DEGS WARMER. 12Z DEN
TEMPERATURE SOUNDING SUGGESTED A RAPID WARMUP THIS MORNING INTO
THE UPPER 80S/LOWER 90S...THEN A SLOWER/GRADUAL WARMING THE NEXT
5-10 DEGS. RECORD HIGH AT DENVER/S DIA IS 97. SAFE TO SAY WE/LL
HIT IT...AND PROBABLY EXCEED IT BY A DEG OR TWO. DOWNTOWN DENVER
TEMPERATURE WILL PROBABLY REACH THE CENTURY MARK BY EARLY
AFTERNOON. OF COURSE ALL THIS DEPENDS ON THE AMOUNT OF CIRRUS
SPREADING OVER THE AREA THIS AFTERNOON...AS WE/RE NOW HAVE ALONG
THE LEE OF THE NORTHERN FRONT RANGE. REGARDING THE SMALL STREAM
FLOOD ADVISORY IN EAST CENTRAL SUMMIT COUNTY...NO CHANGES TO IT AT
THIS TIME. THE FIREWEATHER WATCH FOR THE SOUTHERN FRONT RANGE
FOOTHILLS AND SOUTH PARK WILL ALSO REMAIN AS IS FOR NOW...WAITING
TO SEE IF ANY CONVECTION AND DRY LIGHTNING ACTUALLY DEVELOPS IN
THE WATCH AREA.

.AVIATION...VFR CONDITIONS LIKELY FOR THE NEXT 24 HOURS...
INCLUDING NO CONVECTION/THUNDERSTORMS. WINDS WILL GENERALLY BE
WEST-SOUTHWEST AT 6-13KTS THROUGH MID-EVENING...THEN SOUTH-
SOUTHWEST AT 7-14 KTS OVERNIGHT.

&&

.FIRE WEATHER...FIREWEATHER WATCH FOR FIRE ZONES FOR 214 AND 216
FOR TODAY BEGINNING AT 1 PM MDT REMAINS UNCHANGED AT THIS TIME.
WILL CONTINUE TO MONITOR FOR THE DEVELOPMENT OF CONVECTION/
THUNDERSTORMS/DRY LIGHTNING IN THE WATCH AREA.

&&

.HYDROLOGY...SMALL STREAM FLOOD ADVISORY FOR THE AREA ALONG
STRAIGHT CREEK IN EAST CENTRAL SUMMIT COUNTY REMAINS IN EFFECT
UNTIL AT LEAST 815 PM MDT EVENING. THE ADVISORY MAY BE EXTENDED
SHOULD CONDITIONS REMAIN UNCHANGED THROUGH THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 435 AM MDT MON JUN 10 2013/

SHORT TERM...UPPER RIDGE AXIS MOVES OVER COLORADO TODAY WITH THE
WARMEST AIR ALOFT. HIGH LEVEL MOISTURE WILL EVENTUALLY
INCREASE...WITH LOW LEVELS REMAINING VERY DRY. MODEL SOUNDINGS
HAVE TOO MUCH MOISTURE...AND LOOKING AT LOW LEVELS UPSTREAM
SUSPECT THIS WILL REMAIN THE CASE. THIS MAKES IT LESS LIKELY THAT
WE WILL HAVE A SIGNIFICANT AMOUNT OF LIGHTNING TODAY. SURFACE
BASED CONVECTION WILL LIKELY BE LIMITED TO THE MOUNTAINS IN THE
LATE AFTERNOON...BUT THERE WILL LIKELY BE SOME WEAK CONVECTION AS
THE COMBINATION OF THE EXISTING HIGH LEVEL MOISTURE AND THE
MOUNTAIN CONVECTION REMNANTS MOVES EAST OF THE MOUNTAINS THIS
EVENING. THIS WILL AT LEAST KEEP QUITE A BIT OF CLOUD COVER
OVERNIGHT...WE HAVE 10 PERCENT POPS ON THE PLAINS THIS EVENING AND
I WILL LEAVE THEM THOUGH THAT MAY BE OVERDONE. AS FOR
TEMPERATURES...AFTER A QUICK RISE THIS MORNING THE CLOUDS SHOULD
TAKE A COUPLE OF DEGREES OFF OF WHAT COULD BE. MOS GUIDANCE HAS
100-104 DEGREES IN DENVER TODAY...I WILL STICK WITH THE UPPER 90S
THAT WE HAVE SINCE IT LOOKS LIKE THERE WILL BE SOME CLOUDS BY
MIDDAY. RAISED OVERNIGHT LOWS A BIT AS WELL WITH CLOUD COVER AND
SOUTHWEST GRADIENT INCREASING...COULD STAY NEAR 80 IN HOT SPOTS
LIKE BOULDER OVERNIGHT. DENVER RECORD HIGH TODAY IS 97 AND THE
RECORD HIGH MINIMUM IS 64...IT LOOKS LIKE BOTH MAY FALL.

AS FOR THE FIRE WEATHER CONCERNS...CHIEF ISSUE TODAY IS THE AMOUNT
OF LIGHTNING. AS MENTIONED ABOVE...IT LOOKS LIKE LOW LEVEL
MOISTURE AND CAPES WILL BE LIMITED...AND PROBABLY JUST ISOLATED
ACTIVITY...BUT WE WILL MAKE A FINAL CALL THIS MORNING ABOUT THE
CONVECTIVE FORECAST FOR LATE TODAY. HUMIDITIES WILL DEFINITELY BE
LOW ENOUGH.

LONG TERM...A WEAK UPPER TROUGH IS PROGGED TO MOVE ACROSS
COLORADO ON TUESDAY INTO TUESDAY EVENING. BY WEDNESDAY...AN UPPER
RIDGE IS BACK OVER THE CWA. THERE IS WEAK UPWARD QG VERTICAL
VELOCITY OVER THE CWA MUCH OF TUESDAY...THEN DOWNWARD MOTION
THROUGH MID DAY WEDNESDAY. WEAK UPWARD MOTION IS PROGGED FOR THE
REST OF THE DAY AND WEDNESDAY NIGHT. THE BOUNDARY LAYER FLOW WILL
BE DOMINATED BY DOWNSLOPING TUESDAY AND TUESDAY NIGHT. EASTERLY
FLOW IS PROGGED ON WEDNESDAY INTO WEDNESDAY EVENING...WITH NORMAL
PATTERNS LATER WEDNESDAY NIGHT. THERE ISN'T VERY MUCH MOISTURE
AROUND THROUGH THE PERIODS. THE PROGGED DEW POINT READINGS ON
TUESDAY AND TUESDAY NIGHT ARE IN THE 20S AND 30S F FOR MUCH OF
THE CWA. THERE ARE HIGHER VALUES OVER THE FAR NORTHEAST CORNER ON
THE GFS ONLY. BY LATE DAY WEDNESDAY...BOTH THE NAM AND GFS HAVE
SOME 50S F DEW POINTS OVER THE FAR CORNER...BUT MOST OF THE
PLAINS AND FOOTHILLS HAVE READINGS IN THE 30S F. LOOKING AT
CAPE...THERE IS SOME OVER THE NORTHEAST CORNER OF THE CWA ONLY
LATE DAY TUESDAY. VALUES ARE UP ABOVE 1000 J/KG OVER THE FAR
BORDER. FOR LATE DAY WEDNESDAY...THERE IS LESS OVER THE NORTHEAST
CORNER...BUT THE NAM HAS MINOR AMOUNTS OVER MUCH OF THE CWA. THE
LAPSE RATE FIELDS SHOW A SIGNIFICANT CAP OVER THE WESTERN HALF OF
THE CWA LATE DAY TUESDAY. THERE IS A SIGNIFICANT CAP OVER THE
EASTERN TWO-THIRDS OF THE CWA LATE DAY WEDNESDAY. THE QPF FIELDS
HAVE A TINY BIT OF MEASURABLE RAINFALL OVER THE FAR NORTHEAST
CORNER LATE DAY TUESDAY. ONLY THE NAM SHOWS A TINY BIT OF
MEASURABLE RAINFALL OVER THE MOUNTAINS LATE DAY WEDNESDAY. NO
POPS. WILL KEEP THE FIRE WEATHER WATCH GOING IN THE SOUTHERN CWA
WITH THE WINDS AND DRY AIRMASS IN MIND ON TUESDAY. FOR
TEMPERATURES...TUESDAY'S HIGHS LOOK TO BE 1-3 C COOLER THAN
MONDAY'S HIGHS. WEDNESDAY'S HIGHS LOOK CLOSE TO TUESDAY'S. FOR
THE LATER DAYS...THURSDAY THROUGH SUNDAY...SOUTHWESTERLY FLOW
ALOFT LOOKS TO DOMINATE MUCH OF THE TIME. A PRETTY DECENT UPPER
TROUGH OVER THE NORTHWESTERN UNITED STATES BEGINS TO MOVE
EASTWARD THURSDAY AND FRIDAY...BUT THE UPPER RIDGE SOUTHEAST OF
COLORADO KEEPS IT FROM OUR CWA. THE AIRMASS COOLS OFF A LITTLE AND
MOISTURE INCREASES ENOUGH FOR "SLIGHT CHANCE"S OF LATE DAY STORMS
FRIDAY THROUGH SUNDAY.  NOTHING SIGNIFICANT HOWEVER.

AVIATION...VFR CONDITIONS THROUGH TONIGHT. WINDS WILL EITHER
BECOME EASTERLY OR VARIABLE UNDER 10 KNOTS THIS AFTERNOON AT
KDEN/KAPA...BUT WILL LIKELY BECOME WESTERLY AGAIN AT KBJC LATE IN
THE DAY. ONLY ISOLATED HIGH BASED CONVECTION IS EXPECTED WITH A
SLIGHT CHANCE OF GUSTY WINDS.

HYDROLOGY...SLIGHTLY HIGHER FLOWS LIKELY ON HIGH MOUNTAIN
STREAMS TODAY WITH WARMER TEMPERATURES THAN YESTERDAY. THIS WILL
LIKELY CAUSE PROBLEMS ON STRAIGHT CREEK IN SUMMIT COUNTY AGAIN
THIS EVENING. TEMPERATURES WILL BE SLIGHTLY COOLER THE NEXT
SEVERAL DAYS...BUT STREAMS WILL REMAIN HIGH.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ214-216-246-247.

FIRE WEATHER WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ214-216.

&&

SHORT TERM...BAKER
LONG TERM....RJK
AVIATION...BAKER
Hazardous weather outlook, Jun 10, 11:08 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1108 AM MDT MON JUN 10 2013

COZ030>051-111715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1108 AM MDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A DOME OF HOT DRY AIR CENTERED OVER COLORADO WILL PUSH
TEMPERATURES TO NEAR RECORD LEVELS TODAY...AND IN SOME AREAS
OF THE PLAINS TO NEW RECORD LEVELS. ISOLATED HIGH BASED
THUNDERSTORMS FORMING OVER THE FRONT RANGE MOUNTAINS LATER THIS
AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS
TO AROUND 45 MPH. DUE TO VERY LOW HUMIDITIES...LITTLE IF ANY RAIN
IS EXPECTED TO FALL FROM THESE STORMS. DRY LIGHTNING WILL LIKELY
BE THE BIGGEST CONCERN. THE HOT TEMPERATURES AND LOW HUMIDITIES
WILL INCREASE THE WILDLAND FIRE DANGER TODAY AND CONTINUE TO
CAUSE HIGH COUNTRY CREEKS AND STREAMS TO RUN HIGH AND FAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA TUESDAY
THROUGH THURSDAY. WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL
INCREASE THE FIRE DANGER TUESDAY. FROM FRIDAY THROUGH SUNDAY...
THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS ALONG WITH SLIGHTLY COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/MEIER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:10 PM MDTRed Flag WarningBOUClear Creek, Douglas, Gilpin, Jefferson, Park9 hr
Jun 10, 2:30 PM MDTSpecial Weather StatementBOUJackson30 min
Jun 10, 2:58 PM MDTSpecial Weather StatementBOUDenver47 min
Jun 10, 3:26 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert34 min
Jun 10, 3:34 PM MDTSpecial Weather StatementBOUWeld41 min
Jun 10, 3:56 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe34 min

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.